MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5532-G-313
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Injury (2348)
Date of Event 02/24/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate that devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
It was reported that the patient's left knee was revised due to the post of the insert breaking off.A 3x13 ps insert was revised to a 3x16 ps insert.The device is allegedly available for return, and the rep confirmed no further information is available from the hospital or surgeon.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture involving triathlon insert was reported.The event was confirmed by inspection of the received device.Method & results: device evaluation and results: visual inspection was performed as part of the material analysis report (mar), dated 24-apr-2020 which indicated that the returned devices were examined with the aid of a stereomicroscope at magnifications up to 50x.Nothing noteworthy was observed on the returned locking wire; no additional analysis was performed on this component.Damage was observed on the articulating surface of the insert which is consistent with the explantation process.Backside impressions were observed on the distal surface of insert which are consistent with contact against the tibial base plate.Damage was observed on the articulating surface of the insert which is consistent with contact against the femoral component.The damage present on the articulating surface is consistent with burnishing and scratching; these are common damage modes of uhmwpe.Yellow discoloration consistent with absorption of synovial fluid was observed.Macroscopic surface features on the fracture surfaces are consistent with a fatigue fracture.Damage on the post was consistent with cyclic contact with the femoral component.A material analysis was performed which concluded that the damage on the articulating surface of the insert was consistent with burnishing and scratching; which are common damage modes of uhmwpe.Damage on the post was consistent with cyclic contact with the femoral component and macroscopic surface features on the fracture surface are consistent with a fatigue fracture.Yellow discoloration consistent with synovial fluid absorption was observed on the tibial insert.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.Clinician review: no medical records were received for review with a clinical consultant.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: it was reported that the patient's left knee was revised due to the post of the insert breaking off.A material analysis was performed for the returned device which concluded that the damage on the articulating surface of the insert was consistent with burnishing and scratching; which are common damage modes of uhmwpe.Damage on the post was consistent with cyclic contact with the femoral component and macroscopic surface features on the fracture surface are consistent with a fatigue fracture.Yellow discoloration consistent with synovial fluid absorption was observed on the tibial insert.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.The root cause for the event could not be determined as insufficient information was available.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRIATHLON PS X3 TIBIAL INSERT
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9866439
Report Number0002249697-2020-00579
Device Sequence Number560959
Product Code MBH
UDI-Device Identifier07613327050653
UDI-Public07613327050653
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2013
Device Model Number5532-G-313
Device Catalogue Number5532-G-313
Device Lot NumberLNRMEE
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/03/2020
Initial Date Received by Manufacturer 02/24/2020
Supplement Date Received by Manufacturer05/06/2020
Initial Report FDA Received Date03/23/2020
Supplement Report FDA Received Date05/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR